Texas, 2015Damaging Wind in Texas, August 11, 2015
August 11, 2015 · NWS LCH · 1 event in 1 county or zone
A thunderstorm collapsed over an airport in Kountze.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm collapsed over an airport in Kountze.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 11, 2:50 PM CST, 15 minutes earlier.
Area forecast discussion, Aug 11, 2:50 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
350 PM CDT TUE AUG 11 2015
.DISCUSSION...
MID-AFTERNOON SFC ANALYSIS A WEAK FRONTAL BOUNDARY STRETCHING
ACROSS CNTL AR WITH A PRE-FRONTAL TROF NOTED OVER NRN LA. THE RED
RIVER VALLEY/SRN AR. WATER VAPOR IMAGERY SHOWS THE STRONG RIDGE
ALOFT NOW CENTERED OVER WRN TX...AND A WEAK DISTURBANCE ROUNDING
THE RIDGE IS WORKING IN CONCERT WITH THE OUTFLOW FROM EARLIER
CONVECTION TO PRODUCE A CLUSTER OF STRONG STORMS CURRENTLY PUSHING
SWWD ACROSS SWRN LA/SERN TX. THANKS TO THIS CONVECTION THE TEMP AT
KLCH HAS DROPPED 17 DEGREES IN THE PAST COUPLE OF HOURS. ELSEWHERE
RADARS ARE FAIRLY QUIET...AND THE HEAT IS ON AGAIN WITH APPARENT
TEMPS AGAIN PUSHING WELL INTO THE TRIPLE DIGITS.
LETS ADDRESS HEAT ISSUES FIRST. MAX TEMPS AS OF NOW ARE ONLY
PROGGED TO REACH THE UPPER 90S AS SLIGHTLY COOLER AIR FILTERS IN
BEHIND THE FRONT...EXPECTED TO CROSS THE AREA BY TOMORROW.
COMBINED WITH SLIGHTLY LOWER DEW POINTS...APPARENT TEMPS ARE
FORECAST TO PEAK JUST OVER HEAT ADVISORY CRITERIA. WITH HEAT
PRODUCTS STILL IN EFFECT ACROSS THE AREA WILL DEFER ISSUANCE OF
TOMORROWS HEAT ADVISORY TIL LATER SHIFTS ONCE TODAYS WARNING HAS
EXPIRED.
AS FAR AS POPS THE INHERITED THINKING REMAINS PRETTY MUCH STATUS
QUO. THE SHORTWAVE ROUNDING THE RIDGE AS WELL AS THE SWD-MOVING
SFC TROF SHOULD CONTINUE TO PRODUCE SCATTERED CONVECTION ACROSS
THE AREA TONIGHT...WHILE SMALL POPS LINGER INTO TOMORROW AS THE
WEAK FRONT TO OUR NORTH FINALLY SAGS SWD ACROSS THE AREA. RAIN
CHANCES DIMINISH LATE TUESDAY NIGHT INTO WEDNESDAY AS DRIER AIR
ALOFT SURGES OVER THE AREA.
TEMPERATURES ARE PROGGED TO REMAIN ONLY IN THE MID/MAYBE UPPER
90S THE REMAINDER OF THE WORK WEEK...AND WITH LOWER DEW POINTS
OOZING IN BEHIND THE FRONT HEAT INDEX VALUES AFTER TOMORROW
SHOULD REMAIN JUST BELOW HEAT ADVISORY CRITERIA.
RAIN CHANCES WILL RETURN BY THE WEEKEND AND INCREASE INTO EARLY
NEXT WEEK AS AN UPPER LOW CUTS OFF OVER THE SERN CONUS AND DRIFTS
SWWD TOWARD THE REGION.
&&
.MARINE...
NO FLAGS ARE ANTICIPATED THROUGH THE PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 76 96 72 96 / 30 20 10 0
LCH 78 98 76 96 / 40 30 20 10
LFT 79 97 77 96 / 50 30 20 10
BPT 77 99 76 97 / 30 30 20 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR
LAZ027>033-041>045-052>055-073-074.
TX...EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR TXZ180-
201-215-216-259>262.
GM...NONE.
&&
25Hazardous weather outlook, Aug 11, 4:52 AM CST, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
552 AM CDT TUE AUG 11 2015
GMZ430-432-435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-
216-259>262-121100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES-
BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-
ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-
ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
552 AM CDT TUE AUG 11 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS
AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR TODAY. PEAK HEAT INDEX
VALUES RANGING FROM 108 TO 114 DEGREES ARE EXPECTED WITH THE
EXCEPTION OF THE IMMEDIATE COAST. ALSO...SCATTERED SHOWERS AND A
THUNDERSTORMS CAN BE EXPECTED. THE STORM PREDICTION CENTER HAS
PLACED THE AREA WITHIN A MARGINAL RISK OF SEVERE. DAMAGING WINDS
WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO SIGNIFICANT WEATHER ANTICIPATED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED.
GMZ450-452-455-470-472-475-121100-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
552 AM CDT TUE AUG 11 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED MAINLY DURING
THE AFTERNOON AND OVERNIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A FEW SHOWERS AND THUNDERSTORMS WILL PERSIST OVER THE NEAR
COASTAL WATERS INTO THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED.
In the hours before
Local storm report, Aug 11, 1:04 PM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
204 PM CDT TUE AUG 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG BRANCH 30.35N 92.27W
08/11/2015 ACADIA LA PUBLIC
ACADIA SHERIFF RELAYED A PUBLIC REPORT OF WIND DAMAGE IN
THE 3000 BLOCK OF WHITE OAK HWY. THE REPORT INDICATED
DOWNED POWER LINES AND A CAMPER KNOCKED OFF ITS BLOCKS.
&&
DJONESSpecial weather statement, Aug 11, 1:20 PM CST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
220 PM CDT TUE AUG 11 2015
LAZ042-043-052-074-112000-
EAST CAMERON LA-ACADIA LA-VERMILION LA-JEFFERSON DAVIS LA-
220 PM CDT TUE AUG 11 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CAMERON...
SOUTHEASTERN JEFFERSON DAVIS...NORTHWESTERN VERMILION AND
SOUTHWESTERN ACADIA PARISHES UNTIL 300 PM CDT...
AT 219 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR JENNINGS TO NEAR
WRIGHT...AND MOVING SOUTHWEST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CROWLEY...JENNINGS...WELSH...LAKE ARTHUR...IOTA...GUEYDAN...
MERMENTAU...KLONDIKE...EVANGELINE...MORSE...RICEVILLE...THORNWELL...
WRIGHT...EGAN...LYONS POINT...ESTHERWOOD...FLORENCE LANDING...
LACASSINE...MIDLAND AND ROANOKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3023 9294 2974 9252 3009 9226 3038 9254
TIME...MOT...LOC 1919Z 038DEG 13KT 3024 9263 3004 9240
24
Special weather statement, Aug 11, 1:50 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
250 PM CDT TUE AUG 11 2015
LAZ041-042-052-074-112030-
EAST CAMERON LA-CALCASIEU LA-VERMILION LA-JEFFERSON DAVIS LA-
250 PM CDT TUE AUG 11 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALCASIEU...EASTERN
CAMERON...SOUTHEASTERN JEFFERSON DAVIS AND SOUTHWESTERN VERMILION
PARISHES UNTIL 330 PM CDT...
AT 250 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR THORNWELL TO 12 MILES
NORTHWEST OF PECAN ISLAND...AND MOVING SOUTHWEST AT 15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAKE ARTHUR...LACASSINE NATIONAL WILDLIFE REFUGE...HAYES...
KLONDIKE...THORNWELL...LOWRY...FLORENCE LANDING AND BELL CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2958 9261 2984 9292 3012 9308 3020 9276
2986 9244 2958 9260
TIME...MOT...LOC 1950Z 047DEG 11KT 3013 9282 2979 9258
24Special weather statement, Aug 11, 2:05 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
305 PM CDT TUE AUG 11 2015
LAZ041-042-074-112045-
EAST CAMERON LA-CALCASIEU LA-JEFFERSON DAVIS LA-
305 PM CDT TUE AUG 11 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALCASIEU...NORTH
CENTRAL CAMERON AND SOUTHWESTERN JEFFERSON DAVIS PARISHES UNTIL 345
PM CDT...
AT 305 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR IOWA TO LACASSINE
NATIONAL WILDLIFE REFUGE...AND MOVING WEST AT 10 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAKE CHARLES...WESTLAKE...IOWA...MOSS BLUFF...LAKE CHARLES REGIONAL
AIRPORT...HAYES...GRAND LAKE...LEBLEU SETTLEMENT...HOLMWOOD...
HACKETTS CORNER...HEBERTS MARINA...SWEET LAKE...LACASSINE AND BELL
CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3002 9327 3004 9328 3005 9329 3005 9332
3031 9336 3033 9293 3000 9285 2996 9327
TIME...MOT...LOC 2005Z 074DEG 11KT 3022 9307 3000 9296
24Special weather statement, Aug 11, 2:36 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
336 PM CDT TUE AUG 11 2015
LAZ041-073-074-112100-
EAST CAMERON LA-CALCASIEU LA-WEST CAMERON LA-
336 PM CDT TUE AUG 11 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CALCASIEU AND
NORTHWESTERN CAMERON PARISHES UNTIL 400 PM CDT...
AT 336 PM CDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SULPHUR TO NEAR HEBERTS
MARINA...AND MOVING WEST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAKE CHARLES...SULPHUR...VINTON...GRAND LAKE...CARLYSS...EDGERLY AND
HACKBERRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3028 9368 3030 9327 3003 9327 3005 9329
3005 9333 2995 9334 2992 9367
TIME...MOT...LOC 2036Z 077DEG 15KT 3021 9334 2998 9333
24Special weather statement, Aug 11, 3:04 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
404 PM CDT TUE AUG 11 2015
LAZ041-073-074-112145-
EAST CAMERON LA-CALCASIEU LA-WEST CAMERON LA-
404 PM CDT TUE AUG 11 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CALCASIEU AND NORTH
CENTRAL CAMERON PARISHES UNTIL 445 PM CDT...
AT 403 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CARLYSS...OR 7 MILES SOUTHWEST OF SULPHUR...MOVING WEST AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAKE CHARLES...VINTON...GRAND LAKE AND CARLYSS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2997 9366 3024 9369 3022 9333 3003 9327
3005 9329 3005 9333 3001 9334
TIME...MOT...LOC 2103Z 085DEG 17KT 3013 9341
24Thunderstorm Wind, Hardin
- When
- August 11, 3:05 PM CST to 3:06 PM CST
- Where
- Hardin County, 0.84 mi NE of Kountze Silsbee Arpt
- Measured
- 87 kt (100 mph) estimated gust
- Property damage
- $500,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.337, -94.259
High winds from a microburst resulted in eight general aviation aircrafts breaking loose from tie downs and being picked up and thrown. One aircraft hangar was also damaged.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, August 11, 20151 death · 1 event
- Damaging Winds in Arizona, August 11, 2015$1.1 million · 65 kt wind · 8 events
- Hail and Damaging Winds in North Carolina, August 11, 2015$100,000 · 50 kt wind · 4 events
- Flash Flooding in New York, August 11, 2015$100,000 · 3 events
- Flash Flood and Damaging Winds in Arizona, August 11, 2015$73,000 · 54 kt wind · 8 events
- Damaging Winds in North Carolina, August 11, 2015$39,000 · 50 kt wind · 10 events
- Lightning Strike in Georgia, August 11, 2015$38,000 · 1 event
- Damaging Winds in Arizona, August 11, 2015$24,000 · 56 kt wind · 3 events
- Flash Flood and Hail in Texas, August 11, 2015$15,000 · 1 in hail · 12 events
- Damaging Winds in South Carolina, August 11, 2015$22,000 · 55 kt wind · 3 events
- Drought in Texas, August 11 to 31, 201512 events
- Damaging Winds in Virginia, August 11, 2015$12,000 · 50 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 592057.